Question: "I've recently lost about five pounds, but since starting birth control a few weeks ago I've gained most of it back. I'm really bummed because I feel like all my progress was lost! Is this just water weight, or is it weight gain from increased appetite? Is there any way I can get rid of it (other than the usual eat right/excercise regiment)?" Submitted by just_add_water_
"That is a common side effect from going on birth control. Hormones certainly play a big role in weight. But, you mentioned is there any way you can get rid of it (other than the usual) -- eating right and exercising intensely work really well, so make sure you're doing those. Of course you could always talk with your MD about trying a different prescription too to see if that helps (in addition to eating and exercising correctly)."
- Answered by D. Chris Mohr
Most Helpful Community Answers
"You could try this really great method called NFP. It's all charting and keeping track of your cycle so you aren't on any sort of substance. It takes a little more effort, but it is totally easier than trying to fight birth control weight gain." Submitted by shailynwolf
"I think eating right and exercise are the most likely fixes. Speaking as a girl who has gained 10 pounds from birth control, I'd advise not switching to a different pill that supposedly doesn't affect weight gain — people I know didn't gain a pound from the pill that made me gain 10! I think it affects each body differently, so just be careful!" Submitted by allycekarrasch
"Try natural family planning. No pills, no side effects, no weight gain." Submitted by vickiluckey1